MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA SAFETY IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA SAFETY IV CATHETER; INTRAVASCULAR CATHETER
Model Number 386804
Medical Device Problem Codes Leak/Splash (1354); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that blood leaked through a hole in the bd cathena¿ safety iv catheter during use.The following information was provided by the initial reporter, translated from (b)(6) to english: "there was a tiny hole on the catheter; when the hcp placed the catheter, blood leaked.".
 
Additional Manufacturer Narrative
H6: investigation summary seven photos, sixty-three representative samples, and one used adapter with the catheter intact were received by our quality team for evaluation.From the photos, a damaged catheter was observed.A hole in the the catheter tubing was observed on the returned used sample.The representative samples were subjected to visual inspection and the catheter leak test, and no abnormalities were observed.The quality team was able to confirm the customer experience as the used catheter failed the catheter leak test.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.From the investigation, the leakage is caused by the hole in the catheter.A review of the manufacturing process found that this nonconformance occurred when the production technician changed the time setting at the tip quality check station which caused the mandrel to hit the tubing.The time setting has been adjusted and awareness training for this nonconformance has been conducted.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.See h.10.
 
Event or Problem Description
It was reported that blood leaked through a hole in the bd cathena¿ safety iv catheter during use.The following information was provided by the initial reporter, translated from japanese to english: "there was a tiny hole on the catheter; when the hcp placed the catheter, blood leaked.".

Brand Name
BD CATHENA SAFETY IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key10656108
Report Number8041187-2020-00655
Device Sequence Number3219919
Product Code FOZ
UDI-Device Identifier00382903868049
UDI-Public00382903868049
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201717
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model Number386804
Device Catalogue Number386804
Device Lot Number9108915
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2020
Initial Date Received by Manufacturer 09/17/2020
Supplement Date Received by Manufacturer12/02/2020
Initial Report FDA Received Date10/09/2020
Supplement Report FDA Received Date12/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;